Alert archive / Georgia / Flash Flood Warnings in 2008
Flash Flood Warning 5, NWS Charleston, SC
NWS Charleston, SC issued this flash flood warning at Jul 14, 2008, 4:52 PM EDT for Liberty County, Long County, Georgia. It was in force for 113 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2008, 4:52 PM EDT (20:52 UTC)
- Expired
- Jul 14, 2008, 6:45 PM EDT
- In force
- 113 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Flood severity
- None
Counties Liberty County, GA, Long County, GA
The radar
The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 5:22 PM EDT | FLASH FLOOD | Hinesville, GA | HIGH WATER WAS REPORTED ON SOUTH MAIN STREET IN HINESVILLE. THE WATER WAS APPROACHING HOMES ADJACENT TO THE ROAD. |
| Jul 14, 5:30 PM EDT | FLASH FLOOD | Fort Stewart, GA | SEVERAL CARS FLOODED IN FORT STEWART. SEVERAL PARKING LOTS FLOODED. |
| Jul 14, 5:45 PM EDT | FLASH FLOOD | Hinesville, GA | THE PUBLIC LIBRARY ON MEMORIAL DRIVE FLOODED. |
| Jul 14, 6:05 PM EDT | FLASH FLOOD | 7 Nne Ludowici, GA | HEAVY RAIN FLOODED YARDS ON ELIM CHURCH ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 913 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 957 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS52 KCHS 142052
FFWCHS
GAC179-183-142145-
/O.NEW.KCHS.FF.W.0005.080714T2052Z-080714T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT MON JUL 14 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEST CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
CENTRAL LONG COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 545 PM EDT
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
WIDESPREAD SHOWERS AND THUNDERSTORMS IMPACTING MUCH OF WEST
CENTRAL LIBERTY COUNTY AND PORTIONS OF CENTRAL LONG COUNTY. RADAR
ESTIMATES BETWEEN 1 AND 2 INCHES OF RAIN HAS FALLEN IN THESE AREAS
SINCE 330 PM AND AN ADDITIONAL 2 TO 3 INCHES COULD FALL THROUGH
545 PM. THIS MAY PRODUCE SIGNIFICANT FLOODING...ESPECIALLY IN LOW
LYING AND POOR DRAINAGE AREAS..
* FLASH FLOODING IS EXPECTED IN AND AROUND...
ALLENHURST...WALTHOURVILLE... HINESVILLE...FLEMINGTON...FORT
STEWART...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3191 8176 3196 8158 3187 8150 3176 8156
3178 8173
$$4 follow-up statements
000
WGUS72 KCHS 142115
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT MON JUL 14 2008
GAC179-183-142145-
/O.CON.KCHS.FF.W.0005.000000T0000Z-080714T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LONG GA-LIBERTY GA-
515 PM EDT MON JUL 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR WEST
CENTRAL LIBERTY AND CENTRAL LONG COUNTIES...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE WIDESPREAD SHOWERS AND THUNDERSTORMS WITH TORRENTIAL RAIN
ACROSS MUCH WEST CENTRAL LIBERTY AND CENTRAL LONG COUNTIES. RADAR
ESTIMATES UP TO 2.5 INCHES OF RAIN HAS FALLEN IN SOME AREAS SINCE
330 PM AND ADDITIONAL 1 TO 2 INCHES OF RAIN COULD FALL THROUGH
545 PM. THIS COULD RESULT IN SIGNIFICANT FLOODING...PARTICULARLY
IN LOW LYING AND POOR DRAINAGE AREAS.
FLASH FLOODING IS EXPECTED IN AND AROUND ALLENHURST...FLEMINGTON...
FORT STEWART...GUM BRANCH...HINESVILLE...ELIM AND WALTHOURVILLE.
DURING HEAVY RAINS...KEEP CHILDREN AWAY FROM STORM DRAINS...WATER
CATCHMENTS...CREEKS AND STREAMS. DO NOT UNDERESTIMATE THE POWER OF
FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY
CARRY AWAY YOUR VEHICLE.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3191 8176 3196 8158 3187 8150 3176 8156
3178 8173
$$000
WGUS52 KCHS 142141
FFWCHS
GAC179-183-142245-
/O.EXT.KCHS.FF.W.0005.000000T0000Z-080714T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT MON JUL 14 2008
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WEST CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
CENTRAL LONG COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 645 PM EDT
* AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
INDICATE LIGHT TO MODERATE RAIN FALLING ACROSS MUCH OF WEST
CENTRAL LIBERTY AND CENTRAL LONG COUNTIES. RADAR ESTIMATES
BETWEEN 2 AND 4 INCHES OF RAIN HAS FALLEN IN SOME PLACES SINCE
330 PM. ALTHOUGH THE RISK FOR ADDITIONAL FLOODING HAS ENDED...
IT WILL TAKE UP TO AN HOUR FOR FLOOD WATERS TO SUBSIDE...THUS THE
FLASH FLOOD WARNING HAS BEEN EXTENDED UNTIL 645 PM. FLASH FLOODING
WAS RECENTLY REPORTED NEAR THE HINESVILLE AREA WHERE FLOOD WATERS
WERE APPROACHING HOMES.
* FLASH FLOODING IS EXPECTED IN AND AROUND...
HINESVILLE...ALLENHURST...FLEMINGTON...GUM BRANCH...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.
LAT...LON 3191 8176 3196 8158 3187 8150 3176 8156
3178 8173
$$000
WGUS72 KCHS 142218
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
618 PM EDT MON JUL 14 2008
GAC179-183-142245-
/O.CON.KCHS.FF.W.0005.000000T0000Z-080714T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LONG GA-LIBERTY GA-
618 PM EDT MON JUL 14 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR WEST
CENTRAL LIBERTY AND CENTRAL LONG COUNTIES...
AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LIGHT TO OCCASIONALLY MODERATE RAINS FALLING ACROSS MUCH
LIBERTY AND CENTRAL LONG COUNTIES. ALTHOUGH THE RISK FOR ADDITIONAL
FLASH FLOODING HAS ENDED...REPORTS OF FLASH FLOODING CAUSED BY HEAVY
THUNDERSTORMS EARLIER THIS EVENING CONTINUE TO BE REPORTED TO THE
NATIONAL WEATHER SERVICE.
FLASH FLOODING IS EXPECTED TO CONTINUE IN AND AROUND ALLENHURST...
FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE AND WALTHOURVILLE.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY
FOR HIGHER GROUND. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3191 8176 3196 8158 3187 8150 3176 8156
3178 8173
$$000
WGUS72 KCHS 142238
FFSCHS
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
638 PM EDT MON JUL 14 2008
GAC179-183-142246-
/O.EXP.KCHS.FF.W.0005.000000T0000Z-080714T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LONG GA-LIBERTY GA-
638 PM EDT MON JUL 14 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 645 PM EDT FOR FOR WEST
CENTRAL LIBERTY AND CENTRAL LONG COUNTIES...
REPORTS FROM SPOTTERS AND LOCAL LAW ENFORCEMENT INDICATE FLOOD WATERS
HAVE SUBSIDED. CONDITIONS WILL CONTINUE TO IMPROVE THROUGH 730 PM...
THUS THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SIGNIFICANT FLOODING...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.
LAT...LON 3191 8176 3196 8158 3187 8150 3176 8156
3178 8173
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 4:48 PM EDT, 4 minutes earlier.
Area forecast discussion, Jul 14, 4:48 PM EDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 448 PM EDT MON JUL 14 2008 .SYNOPSIS... A TROUGH OF LOW PRESSURE WILL GRADUALLY ADVANCE THROUGH THE REGION TONIGHT...STALLING OVER OR CLOSE TO THE COASTAL WATERS TUESDAY THROUGH MID WEEK AS HIGH PRES BUILDS TO THE NORTH. AN AREA OF LOW PRESSURE MAY FORM ALONG THIS STALLED TROUGH AND GRADUALLY PUSH BACK NORTH THROUGH FRI...BRINGING DEEPER MOISTURE AND ADDITIONAL RAINFALL. THE LOW PRESSURE AREA EXITS AND HIGH PRESSURE RETURNS FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... MONDAY AFTERNOON...SHOWERS/THUNDERSTORMS WERE CONCENTRATED ALONG THE THE SEA BREEZE...WHICH WAS ADVANCING INLAND...AND ALONG A SURFACE TROUGH OVER INLAND/WESTERN COUNTIES OF THE FORECAST AREA ALONG A SURFACE TROUGH. SEA BREEZE THUNDERSTORMS WERE SLOWLY PUSHING INLAND...WHILE INLAND THUNDERSTORMS WERE GENERALLY DRIFTING TOWARD THE COAST. LATEST TRENDS SUGGEST THAT POPS TAPERED FROM LIKELY/CATEGORICAL INLAND TO CHANCE/LIKELY TOWARD THE COAST WILL WORK BEST INTO THIS EVENING. HIGH PWATS MAY SUPPORT PRECIPITATION LOADING AND ISOLATED/BRIEF DAMAGING WET MICROBURSTS. HOWEVER...THE THREAT FOR LOCALIZED FLOODING WILL REMAIN GREATER DUE TO HIGH PWATS...SLOW STORM MOVEMENT AND CELL MERGERS. THUNDERSTORM COVERAGE AND INTENSITY WILL DIMINISH WITH DIURNAL STABILIZATION TONIGHT. HOWEVER...DUE TO THE GRADUAL S/SE ADVANCE OF THE SURFACE TROUGH AND PERSISTENT DEEP LAYER MOISTURE...MAINTAINED THE MENTION OF HEAVY RAIN WELL INTO TONIGHT...AND INDICATED ONLY A GRADUAL DECREASE IN POPS TONIGHT...WITH PRECIPITATION PERSISTING LONGEST ACROSS THE SOUTH. LOW LEVEL MOISTURE AND LIGHT WINDS IN THE WAKE OF THE SURFACE TROUGH WILL SUPPORT AT LEAST PATCHY FOG LATE TONIGHT INTO TUESDAY MORNING. THE POTENTIAL FOR MORE SIGNIFICANT FOG WILL REMAIN LIMITED BY MID/HIGH LEVEL CLOUD COVER. IF CLOUDS THIN MORE RAPIDLY THAN EXPECTED...AREAS OF DENSE FOG MAY DEVELOP WITHIN A COUPLE HOURS EITHER SIDE OF DAYBREAK TUESDAY. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH 6 PM TUESDAY/... THE 12Z NAM/GFS SUGGEST THAT THE SYNOPTIC COLD FRONT WILL STALL N/W OF THE REGION TUESDAY...THUS SURFACE DEWPOINTS WILL REMAIN IN THE UPPER 60S TO MID 70S. HOWEVER...THE PREFRONTAL SURFACE TROUGH WILL ADVANCE THROUGH MOST/ALL OF THE REGION BEFORE STALLING. THE 12Z NAM PUSHES THE TROUGH JUST S/E OF THE COASTAL WATERS...WITH MID LEVEL DRYING LIMITING MOST PRECIPITATION TO ISOLATED/SCATTERED DIURNAL CONVECTION ALONG THE SEA BREEZE. HOWEVER...THE 12Z GFS HOLDS THE TROUGH AND ASSOCIATED PLUME OF DEEP LAYER MOISTURE OVER S/E COUNTIES...SUPPORTING GREATER COVERAGE OF SHOWERS/THUNDERSTORMS JUST ABOUT ANY TIME THROUGH THE DAY...WITH A DIURNAL MAXIMUM DURING THE AFTERNOON/EARLY EVENING. PER AREA COLLABORATION...TRENDED TUESDAY POPS TOWARD THE MORE PESSIMISTIC GFS...INTRODUCING CHANCE POPS ACROSS THE S 1/2 OF THE FORECAST AREA FOR TUESDAY AFTERNOON. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... SLOW MOVING COLD FRONT WILL REACH THE SHORELINE TUE NIGHT AND CONTINUE TO SLUGGISHLY MOVE OFFSHORE BY WED MRNG. SFC CONVERGENCE WILL STILL BE PRESENT S OF THE SAVANNAH RIVER AND NEAR THE COAST SO WILL KEEP HIGHEST POPS OVER COASTAL PORTIONS OF SE GA THEN TRENDING LOWER W AND N FROM THERE...SUCH THAT BY THE EARLY MRNG HOURS THE ONLY PRECIP SHOULD BE CONFINED TO WELL OFFSHORE AS THE FRONT LOSES ITS INFLUENCE. STARTING ON WED AND LASTING THROUGH FRI...THERE ARE MULTIPLE MODEL SOLUTIONS WITH REGARDS TO POTENTIAL LOW PRESSURE DEVELOPMENT ALONG THE STALLED FRONT S OF THE AREA. IN GENERAL AGREEMENT IS THE FORMATION OF A LOW THAT LOOKS TO SLOWLY MOVE N FROM THE FLORIDA PENINSULA INTO THE SOUTHEASTERN STATES. HOWEVER...THE DETAILS IN ITS GENESIS LOCATION AND FOLLOWING MOVEMENT ARE IN HIGH DISAGREEMENT AMONG THE MODELS. THE WRF/GFS/ECMWF/GEM ALL VARY ON WHICH SIDE OF THE PENINSULA THE LOW FORMS AND ITS SUBSEQUENT TRACK AND TO ITS STRENGTH WHICH LOOKS EERILY TROPICAL GIVEN THE SEASON. THE GFS IS MOST BULLISH IN FORMING THE LOW ON THE ATLC SIDE AND MOVING IT N INTO THE CHS CWFA WHILE THE NAM HOLDS IT WELL W...WHICH IS REFLECTED IN THE MOS POPS. MAV MOS GIVES POPS IN THE 70S FOR WED-THU WHILE MET IS IN THE LOW-MID CHC CATEGORY. FOR NOW...AM OPTING TO NOT MAKE TOO MANY CHANGES ASIDE FROM THE GENERAL AGREEMENT THAT MOISTURE WILL BE DEEPER AND THAT AN AREA OF LOW PRES WILL MOVE INTO THE SOUTHEAST STATES THAT WILL INCREASE SFC CONVERGENCE...SO HAVE NUDGED POPS UP SLIGHTLY IN THE WED-FRI TIME PERIOD BUT KEEPING POPS IN THE CHC RANGE. ONCE THIS LOW PRESSURE WAVE MOVES AWAY FROM THE AREA FRI NIGHT...A WEAK SFC TROUGH WILL LINGER IN ITS WAKE OVER THE CAROLINAS THROUGH THE WEEKEND. MOISTURE WILL NOT BE QUITE AS DEEP BUT WITH THE DIURNAL SEABREEZE ALWAYS A PLAYER IN CONVECTION WILL KEEP 20/30 POPS IN PLACE FOR THE WEEKEND. TEMPS WILL BE HELD A BIT BELOW NORMAL THROUGH MIDWEEK WITH NUMEROUS CLOUD/RAIN COMPLICATIONS EXPECTED. TOO MUCH UNCERTAINTY TO WORK OUT SPECIFIC DETAILS BUT WILL HAVE HIGHS IN THE UPPER 80S TO LOWER 90S WED-FRI. ONCE UPPER LEVEL RIDGING RETURNS AND THERE IS A SLIGHT BULGE IN H5 HEIGHTS...MAX TEMPS WILL RETURN TO THE LOW-MID 90S OVER THE WEEKEND. MIN TEMPS WILL CONTINUE TO RUN IN THE UPPER 60S TO LOWER 70S. && .AVIATION /21Z MONDAY THROUGH SATURDAY/... INLAND THUNDERSTORMS MAY PUSH BACK INTO THE TERMINALS AT ANY TIME THROUGH THIS EVENING. EXPECT AMENDMENTS AS DICTATED BY NEAR TERM CONVECTIVE TRENDS. THEN...SHOWERS/THUNDERSTORMS MAY CONTINUE TO DEVELOP...ESPECIALLY NEAR KSAV...WELL INTO THE NIGHT AS A SURFACE TROUGH PUSHES E/SE INTO THE AREA. LATER TONIGHT INTO EARLY TUESDAY...MVFR OR LOWER CONDITIONS MAY DEVELOP AT BOTH TERMINALS. WITHIN THE LATEST TAFS...LIMITED VISIBILITY TO 3-4SM...WITH SCT CLOUDS BLO 5 KFT AGL...DURING THE 9-13Z TIME FRAME. HOWEVER...IF MID/HIGH LEVEL CLOUDS THIN MORE RAPIDLY THAN EXPECTED...SUB-IFR CONDITIONS COULD DEVELOP AT EITHER LOCATION. VFR CONDITIONS WILL RETURN TUESDAY MORNING. ISOLATED TO SCATTERED THUNDERSTORMS MAY AGAIN DEVELOP ALONG THE SEA BREEZE TUESDAY AFTERNOON...BUT CBS SHOULD NOT DEVELOP UNTIL AFTER 18Z AND ARE THUS NOT INCLUDED WITHIN THE LATEST TAFS. EXTENDED AVIATION OUTLOOK...OCNL MVFR OR LOWER CONDITIONS WILL REMAIN POSSIBLE WITHIN MAINLY DIURNAL CONVECTION AND ALSO IN ANY LATE NIGHT/MORNING FOG THROUGH THE WEEK. && .MARINE... LATEST BUOY OBSERVATIONS CONTINUE TO INDICATE 3-4 FT SWELLS WITH AN AVERAGE 11-12 SECOND PERIOD...ORIGINATING FROM DISTANT TROPICAL CYCLONE BERTHA. HAVE MAINTAINED 3 TO 4 FT SEAS ACROSS THE COASTAL WATERS THROUGH TUESDAY. THE SEA BREEZE WILL GIVE WAY TO A WEAK PRESSURE PATTERN THIS EVENING...SUPPORTING A PERIOD OF VARIABLE WINDS 10 KNOTS OR LESS ACROSS THE COASTAL WATERS. CONVECTION MAY GREATLY ALTER WIND FIELDS THROUGH TONIGHT. ALONG/NORTH OF THE SURFACE TROUGH...THE SURFACE PRESSURE GRADIENT WILL TIGHTEN SOMEWHAT TUESDAY...AND E/NE WINDS WILL INCREASE TO AVERAGE AT LEAST 10-15 KT. 15-20 KT WINDS ARE NOT OUT OF THE QUESTION DUE TO SEA BREEZE ENHANCEMENT ON CHARLESTON HARBOR/WITHIN NEAR SHORE WATERS TUESDAY AFTERNOON/EVENING. THE WED-FRI TIME PERIOD HAS MANY UNCERTAINTIES SURROUNDING THE POTENTIAL FORMATION OF A LOW PRES CENTER ALONG THE STALLED FRONT. SOME MODELS HAVE THE LOW ON THE GULF SIDE OF FLORIDA WHILE OTHERS HAVE IN ON THE ATLC SIDE...WITH THE GFS BEING ONE OF THE MEMBERS THAT HAS IT ON THE ATLC SIDE. THE GFS THEN BRINGS THE LOW N...AND THROUGH THE CHS MARINE AREA WHICH IS REFLECTED IN THE WW3 GUIDANCE. THE WAVEWATCH IS CONTAMINATED BY THIS THINKING BY BRINGING 8 FT WAVES INTO THE WATERS BETWEEN 20-60 NM OUT AND 4-6 FT WAVES TO THE WATERS WITHIN 20 NM. GIVEN THE LOW CONFIDENCE IN ANY MODEL SOLUTION...HAVE OPTED TO NUDGE SEAS UP A BIT TO REFLECT THE TREND OF HAVING THE FRONT AND/OR LOW PRES AREA MOVE N FROM FLORIDA BUT CAP SEAS AT 5 FT. WIND SPEEDS ARE ALSO CAPPED AT 15 KT. HIGH PRES RETURNS BY THE WEEKEND...HELPING PUSH AWAY ANY POTENTIAL AREA OF LOW PRES AND ALLOWING CONDITIONS TO REMAIN BELOW SCA LEVELS. RIP CURRENTS...PARAMETERS ONCE AGAIN POINT TO A MODERATE RISK FOR RIP CURRENTS TUESDAY...PRODUCED BY SMALL/LONG PERIOD SWELLS AND A SYNOPTIC ONSHORE FLOW ENHANCED BY THE SEA BREEZE. COULD STILL BE LOOKING AT AN ENHANCED RISK OF RIP CURRENTS FOR SEVERAL DAYS THROUGHOUT THE WEEK. MODEST ONSHORE WINDS WILL PREVAIL EACH AFTERNOON...AND AT LEAST SMALL SWELLS FROM SLOW MOVING BERTHA MAY CONTINUE. IN ADDITION...WE WILL START TO EXPERIENCE SOME ASTRONOMICAL INFLUENCES WITH THE FULL MOON EARLY FRIDAY. THEREFORE...WE WILL MENTION AN ENHANCED RISK OF RIP CURRENTS IN THE HWO INTO THE WEEKEND. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Jul 14, 9:36 AM EDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE CHARLESTON SC 936 AM EDT MON JUL 14 2008 GAZ117-119-139-141-SCZ048>051-151000- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 936 AM EDT MON JUL 14 2008 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAINFALL TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE WILL ADVANCE INTO THE REGION TODAY AHEAD OF AN APPROACHING COLD FRONT. THESE FEATURES WILL SPREAD A VERY MOIST AIRMASS INTO THE REGION...SUPPORTING SCATTERED TO NUMEROUS THUNDERSTORMS FROM MIDDAY INTO THE EVENING. ISOLATED THUNDERSTORMS MAY BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND PERHAPS EVEN PENNY SIZED HAIL. A FEW SLOW MOVING THUNDERSTORMS MAY ALSO PRODUCE EXCESSIVE RAINFALL AND LOCALIZED FLOODING. ANY THUNDERSTORMS MAY PRODUCE FREQUENT AND DANGEROUS LIGHTNING. WHILE THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS AND EXCESSIVE RAINFALL WILL EXIST ALONG AND WEST OF INTERSTATE 95 BETWEEN 1 PM AND 9 PM...ISOLATED SEVERE THUNDERSTORMS MAY ALSO ADVANCE THROUGH COASTAL COMMUNITIES AND ACROSS ADJACENT COASTAL WATERS DURING THIS TIME. IF YOU ARE LOCATED WITHIN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...OR IF YOU ARE BOATING ON ADJACENT COASTAL WATERS...YOU SHOULD CLOSELY MONITOR WEATHER CONDITIONS TODAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. RIP CURRENTS...THE COMBINATION OF SMALL SWELL AND MODERATE ONSHORE WINDS WILL LIKELY CONTINUE TO ENHANCE THE RISK OF RIP CURRENTS AT AREA BEACHES THROUGH AT LEAST MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ALSO...PLEASE RELAY RIP CURRENT REPORTS TO THE NATIONAL WEATHER SERVICE. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-151000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- 936 AM EDT MON JUL 14 2008 ...ISOLATED SEVERE THUNDERSTORMS AND HEAVY RAINFALL TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...A TROUGH OF LOW PRESSURE WILL ADVANCE INTO THE REGION TODAY AHEAD OF AN APPROACHING COLD FRONT. THESE FEATURES WILL SPREAD A VERY MOIST AIRMASS INTO THE REGION...SUPPORTING SCATTERED TO NUMEROUS THUNDERSTORMS FROM MIDDAY INTO THE EVENING. ISOLATED THUNDERSTORMS MAY BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND PERHAPS EVEN PENNY SIZED HAIL. A FEW SLOW MOVING THUNDERSTORMS MAY ALSO PRODUCE EXCESSIVE RAINFALL AND LOCALIZED FLOODING. ANY THUNDERSTORMS MAY PRODUCE FREQUENT AND DANGEROUS LIGHTNING. WHILE THE GREATEST POTENTIAL FOR SEVERE THUNDERSTORMS AND EXCESSIVE RAINFALL WILL EXIST ALONG AND WEST OF INTERSTATE 95 BETWEEN 1 PM AND 9 PM...ISOLATED SEVERE THUNDERSTORMS MAY ALSO ADVANCE THROUGH COASTAL COMMUNITIES AND ACROSS ADJACENT COASTAL WATERS DURING THIS TIME. IF YOU ARE LOCATED WITHIN SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...OR IF YOU ARE BOATING ON ON ADJACENT COASTAL WATERS...YOU SHOULD CLOSELY MONITOR WEATHER CONDITIONS TODAY. THIS CAN BE DONE THROUGH NOAA WEATHER RADIO ALL HAZARDS...TV...OR YOUR LOCAL NEWS SOURCE. INFORMATION IS ALSO AVAILABLE ON THE INTERNET AT WEATHER.GOV/CHS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 14, 2:53 PM EDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 253 PM EDT MON JUL 14 2008 GAZ099-100-141945- BULLOCH-CANDLER- 253 PM EDT MON JUL 14 2008 ...STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL BULLOCH AND CANDLER COUNTIES THROUGH 345 PM EDT... AT 249 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR UNION...OR ABOUT OVER METTER...MOVING SOUTHEAST AT 12 MPH. AREAS IN AND AROUND METTER...PULASKI AND REGISTER WILL LIKELY BE IMPACTED THROUGH 345 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 2:58 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 258 PM EDT MON JUL 14 2008 SCZ045-050-142000- BERKELEY-CHARLESTON- 258 PM EDT MON JUL 14 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL CHARLESTON AND SOUTH CENTRAL BERKELEY COUNTIES THROUGH 400 PM EDT... AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR AWENDAW TO RED BANK LANDING...OR ALONG A LINE EXTENDING FROM 14 MILES WEST OF MCCLELLANVILLE TO 7 MILES SOUTHEAST OF GOOSE CREEK...AND WERE NEARLY STATIONARY. AREAS IN AND AROUND AWENDAW...CAINHOY...DANIEL ISLAND AND WANDO WILL LIKELY BE IMPACTED THROUGH 400 PM EDT. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 3:32 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 332 PM EDT MON JUL 14 2008 GAZ116-138-142030- INLAND BRYAN-INLAND LIBERTY- 332 PM EDT MON JUL 14 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL LIBERTY AND POSSIBLY CENTRAL BRYAN COUNTIES THROUGH 430 PM EDT... AT 328 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR RICHMOND HILL. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND RICHMOND HILL AND DANIEL WILL BE IMPACTED THROUGH 430 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 4:08 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 408 PM EDT MON JUL 14 2008 GAZ088-142100- SCREVEN- 408 PM EDT MON JUL 14 2008 ...STRONG THUNDERSTORMS WILL IMPACT CENTRAL SCREVEN COUNTY THROUGH 500 PM EDT... AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM WAS LOCATED NEAR SYLVANIA. THIS STORM WAS NEARLY STATIONARY. AREAS IN AND AROUND ALTMAN...HILLTONIA AND SYLVANIA WILL BE IMPACTED THROUGH 500 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 4:11 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 411 PM EDT MON JUL 14 2008 GAZ100-115-116-142100- BULLOCH-EVANS-INLAND BRYAN- 411 PM EDT MON JUL 14 2008 ...STRONG THUNDERSTORMS WILL IMPACT EXTREME NORTHWESTERN BRYAN... SOUTH CENTRAL BULLOCH AND EASTERN EVANS COUNTIES THROUGH 500 PM EDT... AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR DAISY...OR ABOUT OVER CLAXTON...MOVING NORTHEAST AT 18 MPH. AREAS IN AND AROUND CLAXTON...DAISY...DENMARK...GROVELAND AND NEVILS WILL BE IMPACTED THROUGH 500 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
Special weather statement, Jul 14, 4:41 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 441 PM EDT MON JUL 14 2008 GAZ137-138-142130- INLAND LIBERTY-LONG- 441 PM EDT MON JUL 14 2008 ...STRONG THUNDERSTORMS WILL IMPACT WESTERN LIBERTY AND LONG COUNTIES THROUGH 530 PM EDT... AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR MILL CREEK...OR ABOUT OVER HINESVILLE...AND WAS NEARLY STATIONARY. AREAS IN AND AROUND ALLENHURST...FLEMINGTON...FORT STEWART...GUM BRANCH...HINESVILLE...LUDOWICI...MCINTOSH AND WALTHOURVILLE WILL BE IMPACTED THROUGH 530 PM EDT. FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. HEAVY RAINFALL IS ALSO POSSIBLE WHICH COULD LEAD TO MINOR FLOODING OF LOW LYING AREAS. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 4:22 PM EDT | Areal Flood Advisory | CHS | Bryan, Liberty | 53 min |
| Jul 14, 4:32 PM EDT | Areal Flood Advisory | CHS | Screven | 45 min |
| Jul 14, 4:47 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long | 24 min |
| Jul 14, 5:36 PM EDT | Areal Flood Advisory | CHS | Liberty, Long, Tattnall | 54 min |
| Jul 14, 5:58 PM EDT | Flash Flood Warning | CHS | Long, Tattnall | 62 min |
Nearby
Flash Flood Warnings in Georgia, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.